This is a little blurb about Benzo Withdrawal Symptoms and what I go through on a regular basis when I’m tapering off my medication, which is Klonopin, a member of the benzo family. It’s sister drug is Xanax and Valium – and many more.
Benzo type Medications help you during times of anxiety and depression. It’s great to take temporarily when there is a death in the family, a job loss, or any other major thing in one’s life. It basically takes the edge off.
However, it gets to be a problem when a person takes it daily for several weeks. When they want to go stop – it is horrible. The best thing to do is to taper off slowly. Even then, he/she will have withdrawal symptoms. So expect it, but there are ways to alleviate the pain.
Mentioned before, I am currently on K and I am tapering very slowly off the Meds. Every time I cut down – it’s by at the most, .25 mgs. I’m on three mgs. right now.
I’ll divide this blog up into two short sections: one – the symptoms I’m going through now. Two – how to ease the symptoms. Now for the first section:
Symptoms I’m going through now (remember – it varies from person to person) is disorientation. I feel like that things are unreal – this is the worst symptom that I personally have.
I often get headaches as well. Almost like migraines. I take Excedrin (the only pain relief medication that works) and it usually goes away within an hour.
Skin crawling. This feels like bugs are crawling all over me. It doesn’t itch or anything, just a nasty feeling on my skin. Very uncomfortable.
Sensitivity – When I’m out in public, I’m very sensitive. I’ve read a lot of cases where people suffer the same thing as this. Medical journals don’t talk about this a whole lot, but I believe many suffer from this – perhaps a majority.
Now, how do I cope with these symptoms? The techniques I use help me – but they may not help everyone. Each person is different and some of my techniques may work, others may not. Sometimes, one will have to try different things on what can work.
Exercise – I used to get on a stationary bike and pedal for thirty minutes. This did help somewhat, but then I bought an exercise program called “Insanity” which is produced by a company named Beach Body. This is a series of DVDs where you have an instructor named Shaun T. that gets one doing different exercises and strength training. This will kick the symptoms right out of a person – at least for a few hours. This is something to check into.
Meditation – another great way to reduce your symptoms. Just sit in a chair or lay on a couch or bed (anywhere that is quiet) and close your eyes. Now breathe deeply a couple of times and relax your body. Once you do that (should take you about five minutes to fully relax), it is now time to relax your mind. Picture yourself on a beach telling yourself that all your worries are gone. Once you are fully enjoying yourself on the beach – you might want to go a step further: visualize yourself living your day without any Benzo withdrawal symptoms. Feel yourself being free. Do this daily and also whenever the symptoms start nagging you.
That is it. So try these techniques that I mentioned. Hopefully they will work for you as they have worked for me.